Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


stopping treatment
Feb 2, 2004

Hi there. My question has to do with stopping treatment,and what to expect. after five years of being on meds (undetectable),I wanted to give my body a break. athough my numbers are not stellar ( 350-390 range) with my lowest cd4 being 220 before treatment, I am still going to give it a shot for awhile. so my question is: what can I expect to feel like? some say that I will experience a flu-like symptom as my v/l rises, and that I can expect to be more fatigued.Is this true? I guess I should add that my pre-treatment v/l was only 14,000. does the flu-like feelings only happen if you rebound with a very high viral load?

thanks for your time.

Response from Dr. Boyle

Some patients do report a flu-like syndrome when they come off therapy that is thought to be associated with rebounding viremia. This generally resolves as the viral load begins to decline again, usually back to the patients "set point". While your set point is relatively low, your rebound viremia when coming off therapy is likely to be significantly higher, at least for the first month or so, before returning to the set point.



Previous
Recent infection with resistant virus... SCARED!!
Next
A good combination?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement